MAUDE Adverse Event Report: ORTHALIGN KNEEALIGN 2; SURGICAL NAVIGATION SYSTEM

ORTHALIGN KNEEALIGN 2; SURGICAL NAVIGATION SYSTEM
Model Number 402395
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
When removing the pin from the microblock the pin head fractured and it jammed in the pin driver.The surgeon had a hard time removing the pin form the patient body, but the pin was removed.
 
Additional Manufacturer Narrative
At this time the device has been returned to orthalign and the investigation is in progress to confirm the problem and determine the root cause.A follow up report will be filed detailing the conclusions upon completion of the investigation.This report is being filed out of an abundance of caution and with an understanding of the patient harm that could be caused by a broken pin.
 
Event or Problem Description
When removing the pin fromthe microblock the pin head fractured and it jammed in the pin driver.The surgeon had a hard time removing the pin formt he patient body, but the pin was removed.
 
Additional Manufacturer Narrative
The broken pin and the pin driver have been returned to orthalign for evalutation.The investigation has been completed by an orthalign engineer.The complaint is confirmed.The root cause of the pin breakage was determined to be forced removal after the pin was unscrewed at an angle that caused the edge to catch in the microblock fixation hole.Orthalign will continue to monitor the compaint data and take action if necessary.No further action is required at this time.
 
Additional Manufacturer Narrative
The broken pin and the pin driver have been returned to orthalign for evaluation.The investigation has been completed by an orthalign engineer.The complaint is confirmed.The root cause of the pin breakage was determined to be forced removal after the pin was unscrewed at an angle that caused the edge to catch in the microblock fixation hole.Orthalign will continue to monitor the complaint data and take action if necessary.No further action is required at this time.Additional information: the confirmed incident of a pin becoming lodged in a patient's bone is a known potential risk identified in the risk management file; which is mitigated by the pins and screws being made of biocompatible stainless steel and ifu instructions to inspect the instruments for wear and damaged prior to use.The devices meet specifications; as evidenced by the dhr review which found no nonconformances or process deviations during the manufacture.The device is not used to treat or diagnose but provides a guides to surgeon for which they may use to perform the surgical procedure.The orthalign plus system provides is does not treat or diagnose a condition however, it provides additional tools for the surgeon to utilize, without superseding the surgeon's medical experience and clinical judgment.The relationship, if any of the device to the reported incident or adverse event: based on the investigation results the returned broken pin contributed to the incident.

Brand Name
KNEEALIGN 2
Common Device Name
SURGICAL NAVIGATION SYSTEM
Manufacturer (Section D)
ORTHALIGN
153 technology dr
suite 100
irvine CA 92618
Manufacturer (Section G)
ORTHALIGN, INC.
153 technology dr
suite 100
irvine CA 92618
Manufacturer Contact
karyl haskell
153 technology dr
suite 100
irvine, CA 92618
MDR Report Key19392650
Report Number3007521480-2024-00006
Device Sequence Number17879097
Product Code OLO
UDI-Device Identifier00851977007178
UDI-Public00851977007178
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number402395
Device Catalogue Number402395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/24/2024
09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown